Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 28, 2010, 3:40 PM CDT for 17 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 29, 2010, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 3:40 PM CDT (20:40 UTC)
- In effect from
- Apr 29, 2010, 9:00 AM CDT
- Expired
- Apr 29, 2010, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS73 KSGF 282040 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT WED APR 28 2010 ...STRONG AND GUSTY SOUTHERLY WINDS ON THURSDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS ACROSS THE REGION ON THURSDAY. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THURSDAY MORNING AND AFTERNOON. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 290845- /O.NEW.KSGF.WI.Y.0003.100429T1400Z-100430T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 340 PM CDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. * TIMING AND AREAS AFFECTED...ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THURSDAY MORNING AND AFTERNOON. * WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WISE
4 follow-up statements
873 WWUS73 KSGF 290424 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1124 PM CDT WED APR 28 2010 ...STRONG AND GUSTY SOUTHERLY WINDS ON THURSDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS ACROSS THE REGION ON THURSDAY. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THURSDAY MORNING AND AFTERNOON. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 291000- /O.CON.KSGF.WI.Y.0003.100429T1400Z-100430T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 1124 PM CDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. * TIMING AND AREAS AFFECTED...ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THURSDAY MORNING AND AFTERNOON. * WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAMER
537 WWUS73 KSGF 290827 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 AM CDT THU APR 29 2010 ...STRONG AND GUSTY SOUTHERLY WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE REGION TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. WINDS WILL DIMINISH SOMEWHAT THIS EVENING...HOWEVER BRISK AND GUSTY WINDS WILL CONTINUE INTO FRIDAY. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 300000- /O.CON.KSGF.WI.Y.0003.100429T1400Z-100430T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 327 AM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR TODAY. * WINDS...SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL DECREASE SOMEWHAT THIS EVENING...BUT BRISK AND GUSTY WINDS WILL PERSIST INTO FRIDAY. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHAUMANN
276 WWUS73 KSGF 291849 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 149 PM CDT THU APR 29 2010 ...STRONG AND GUSTY SOUTHERLY WINDS THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE REGION THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. WINDS WILL DIMINISH SOMEWHAT THIS EVENING...HOWEVER BRISK AND GUSTY WINDS WILL CONTINUE INTO FRIDAY. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 300000- /O.CON.KSGF.WI.Y.0003.000000T0000Z-100430T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 149 PM CDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL DECREASE SOMEWHAT THIS EVENING...BUT BRISK AND GUSTY WINDS WILL PERSIST INTO FRIDAY. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WFO SGF
695 WWUS73 KSGF 292341 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT THU APR 29 2010 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104- 300045- /O.EXP.KSGF.WI.Y.0003.000000T0000Z-100430T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE-TANEY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA...BRANSON...FORSYTH 641 PM CDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WHILE GUSTY WINDS TO 30 MPH WILL CONTINUE AT TIMES EARLY THIS EVENING...WINDS WILL GRADUALLY SUBSIDE WITH SUNSET. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:06 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 28, 3:06 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT WED APR 28 2010
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
MAIN FOCUS IN THE SHORT TERM DEALS WITH WARM AND VERY WINDY
CONDITIONS ON THURSDAY...THEN ATTENTION TURNS TO THUNDERSTORM AND
SEVERE POTENTIAL LATE THURSDAY NIGHT INTO FRIDAY NIGHT.
CURRENTLY...UPPER LEVEL RIDGING IS BUILDING OVER THE REGION...AS
A STRONG UPPER LEVEL TROUGH BUILDS INTO THE NORTHWESTERN CONUS.
SOUTHERLY WINDS HAVE RETURNED TO THE AREA AND HAS INCREASED AS
SURFACE LOW PRESSURE DEEPENS TO THE WEST. WARM AIR ADVECTION WILL
REALLY START KICKING IN TONIGHT AS A STRONG LOW LEVEL JET SPREADS
INTO THE AREA. THESE STRONG WINDS ALOFT AND A TIGHTENING SURFACE
PRESSURE GRADIENT WILL RESULT IN VERY STRONG WINDS ACROSS THE AREA
TOMORROW. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE WESTERN
CWA...WHICH WILL BE CLOSER TO THE SURFACE LOW. WILL LIKELY SEE
SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH AT TIMES ACROSS
AREA ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THESE WIND SPEEDS
ARE WITHIN THE WIND ADVISORY CRITERIA AND WILL THEREFORE ISSUE A
WIND ADVISORY FOR TOMORROW FOR AREAS ALONG AND WEST OF HIGHWAY
65. WINDY CONDITIONS WILL ALSO OCCUR ACROSS AREAS EAST OF HIGHWAY
65...HOWEVER THEY ARE EXPECTED TO WILL REMAIN BELOW ADVISORY
CRITERIA AT THIS TIME.
WARM CONDITIONS WILL ACCOMPANY THESE STRONG SOUTHERLY WINDS...AS
850MB TEMPERATURES WILL WARM INTO THE UPPER TEENS CELSIUS ON THURSDAY.
THIS WILL RESULT IN TEMPERATURES WARMING INTO THE LOW TO MID 80S
AREA WIDE ON THURSDAY AFTERNOON.
THE NEXT STORM SYSTEM WILL BEGIN TO APPROACH THE AREA THURSDAY
NIGHT. AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL HELP PULL
GULF MOISTURE BACK INTO THE REGION OVERNIGHT THURSDAY INTO
FRIDAY. AS A RESULT INSTABILITY WILL LIKELY INCREASE ACROSS THE
AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM CENTRAL KANSAS
INTO CENTRAL IOWA THURSDAY EVENING INTO THURSDAY NIGHT ALONG THE
COLD FRONT. FEEL MUCH OF THIS ACTIVITY WILL REMAIN TO THE WEST OF THE
AREA THROUGH THURSDAY NIGHT...BUT THERE IS A LIMITED SEVERE RISK
FOR LARGE HAIL AS THESE STORMS MAY PUSH INTO SOUTHEAST KANSAS
EARLY FRIDAY MORNING.
AS THE STORM SYSTEM APPROACHES THE AREA HEIGHT FALLS SHOULD
WEAKEN ANY CAP THAT DEVELOP TOMORROW...AND WILL ALSO INCREASE WIND
SHEAR ACROSS THE AREA. AS AN UPPER LEVEL TROUGH APPROACHES THE
AREA WIND SHEAR WILL ALSO INCREASE ACROSS THE AREA. THERE WILL BE
SIGNIFICANT WIND SHEAR TO SUPPORT STRONG TO SEVERE STORMS ON
FRIDAY AND FRIDAY NIGHT. THE ONLY QUESTION IS WILL THERE BE ENOUGH
INSTABILITY...ESPECIALLY SURFACE BASED INSTABILITY. COUPLE FACTORS
THAT NEED TO BE WATCHED IS WITH THE CONVECTION THAT IS EXPECTED TO
DEVELOP ACROSS CENTRAL KANSAS INTO CENTRAL IOWA THURSDAY EVENING
INTO THE OVERNIGHT HOURS. IF THIS ACTIVITY CAN FORM INTO A MCS AND
DRIFT INTO THE AREA FRIDAY MORNING...INSTABILITY WILL BE
DECREASED. ALSO AM A LITTLE CONCERNED THAT A STRATUS DECK MAY
DEVELOP AND SPREAD INTO THE AREA...AS VERY STRONG MOISTURE
ADVECTION SURGES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. IF THIS
OCCURS SURFACE BASED INSTABILITY WILL ALSO BE DECREASED. IF THESE
OCCUR A LINE OF STORMS ALONG THE FRONT IS STILL LIKELY...BUT
CONVECTION AHEAD OF THE FRONT MAYBE LESS LIKELY.
FEEL THERE WILL AT LEAST BE ENOUGH BREAKS IN THE CLOUDS TO HELP
INCREASE INSTABILITY ACROSS THE AREA. WITH THE STRONG WIND SHEAR
SUPER CELLS WITH ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. AS A
RESULT HAVE INCREASED THE SEVERE RISK ON FRIDAY TO SIGNIFICANT IN
THE EHWO AND HWO ACROSS SOUTHERN MISSOURI...WHERE THE BETTER
INSTABILITY AND MOISTURE SHOULD BE. AND HAVE LEFT AN ELEVATED RISK
ELSEWHERE. THESE STORMS WILL BE AHEAD OF THE FRONT AND SHOULD
OCCUR LATE FRIDAY MORNING INTO THE EVENING. WHEN THE COLD FRONT
MOVES INTO THE AREA FRIDAY EVENING INTO THE OVERNIGHT HOURS...AN
ADDITIONAL LINE OF STORMS WILL LIKELY DEVELOP ALONG THE FRONT AND
WILL PUSH EAST ACROSS THE AREA INTO THE OVERNIGHT HOURS. SHEAR AND
ELEVATED INSTABILITY SHOULD STILL BE SIGNIFICANT ENOUGH TO KEEP A
SEVERE WIND THREAT WITH THESE STORMS.
WISE
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
EXTENDED PERIOD WILL LIKELY REMAIN UNSETTLED...ESPECIALLY EARLY ON
IN THE PERIOD WITH SOUTHWESTERLY FLOW ALOFT EXPECTED TO CONTINUE
INTO THE WEEKEND. WEAK FRONTAL BOUNDARY WILL LIKELY REMAIN
SOMEWHERE IN THE VICINITY WITH SEVERAL WAVES OF UPPER LEVEL ENERGY
MOVING THROUGH FROM THE SOUTHWEST DURING THE FIRST PART OF THE
EXTENDED. HAVE KEPT POPS GOING THROUGH THE PERIOD...WITH HIGHEST
POPS SATURDAY INTO SATURDAY NIGHT. HAVE TRIMMED BACK TEMPERATURES
SOMEWHAT AS CLOUDS/PRECIPITATION WILL LIKELY INFLUENCE WARMUP.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...MAIN CONCERN WITH THIS FORECAST WILL BE WITH
SURFACE WINDS AND LOW LEVEL WIND SHEAR AT ALL 3 TAF SITES. STRONG
LOW PRESSURE WILL STRENGTHEN OUT IN THE PLAINS TONIGHT WITH
INCREASING SURFACE WINDS AND GUSTS UP TO 25 KTS OVERNIGHT. LOW
LEVEL JET WILL DEVELOP AT 55 TO 65 KTS WHICH WILL CAUSE LOW LEVEL
WIND SHEAR FROM 50 TO 55 KTS OVERNIGHT.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR MOZ055-066>068-
077>079-088>090-093>095-101>104.
KS...WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 28, 2:04 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 204 PM CDT WED APR 28 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 204 PM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND GUST RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION: BRISK AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...WITH GUSTS OVER 30 MPH EXPECTED AT TIMES ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND THE WINDY CONDITIONS WILL RESULT IN AN ELEVATED FIRE WEATHER RISK THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN MISSOURI AND SOUTHEAST KANSAS. FIRES IN THESE TYPES OF CONDITIONS CAN QUICKLY ESCAPE CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG AND GUSTY WINDS ARE EXPECTED FOR THURSDAY AND FRIDAY. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE ON THURSDAY ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE COMBINATION OF THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO LEAD TO ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STRONGER STORMS. A BETTER CHANCE FOR THUNDERSTORMS EXISTS FROM FRIDAY INTO AT LEAST THIS WEEKEND AS A COLD FRONT SLOWLY MOVES THROUGH THE OUTLOOK AREA. THERE IS AN ELEVATED SEVERE THUNDERSTORM RISK ACROSS THE ENTIRE OUTLOOK AREA...WITH A SIGNIFICANT RISK ACROSS SOUTHERN MISSOURI NEAR THE MISSOURI ARKANSAS BORDER ON FRIDAY INTO FRIDAY NIGHT. THIS IS DUE TO STRONG WIND SHEAR AND AT LEAST MARGINAL INSTABILITY THAT IS EXPECTED TO BE IN PLACE ACROSS THE AREA. THERE IS ALSO A LIMITED RISK FOR SEVERE THUNDERSTORMS ON SATURDAY ACROSS MAINLY SOUTH CENTRAL MISSOURI. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE FROM FRIDAY INTO THE WEEKEND...THERE IS ALSO A LIMITED RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
Nearby
Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.